Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2014, 1:06 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 6, 2014, 1:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:10 AM CDT | TSTM WND DMG | Eureka Springs, AR | LARGE TREE LIMBS DOWNED. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KTSA 060606
SVRTSA
ARC007-015-060630-
/O.NEW.KTSA.SV.W.0105.140606T0606Z-140606T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS...
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 130 AM CDT
* AT 104 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SELIGMAN...
AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BUSCH...BEAVER...OAK
HILL...EUREKA SPRINGS...PLEASANT RIDGE...GRANDVIEW...URBANETTE AND
BERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3629 9361 3635 9386 3650 9396 3651 9348
3651 9343 3650 9343
TIME...MOT...LOC 0606Z 294DEG 32KT 3651 9384
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
054
WWUS54 KTSA 060618
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI JUN 6 2014
ARC007-060628-
/O.CAN.KTSA.SV.W.0105.000000T0000Z-140606T0630Z/
BENTON AR-
118 AM CDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3634 9357 3640 9387 3643 9387 3650 9386
3651 9350 3650 9343
TIME...MOT...LOC 0618Z 294DEG 32KT 3647 9372
$$
ARC015-060630-
/O.CON.KTSA.SV.W.0105.000000T0000Z-140606T0630Z/
CARROLL AR-
118 AM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL COUNTY UNTIL 130 AM CDT...
AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...OAK HILL...EUREKA SPRINGS...
PLEASANT RIDGE...GRANDVIEW...URBANETTE AND BERRYVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3634 9357 3640 9387 3643 9387 3650 9386
3651 9350 3650 9343
TIME...MOT...LOC 0618Z 294DEG 32KT 3647 9372
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:56 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 5, 11:56 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1156 PM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CONVECTION ACROSS NORTHEAST OKLAHOMA WILL CONTINUE TO SPREAD INTO NORTHWEST ARKANSAS AND ALSO SOUTHEAST OKLAHOMA OVERNIGHT. PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM ACTIVITY. PRECIP LOOKS TO BECOME LIMITED FRIDAY AFTERNOON...WITH CHANCES AGAIN FRIDAY EVENING. THUS...WILL CONTINUE WITH TEMPOS/VCTS/PROB30 TRYING TO TIME THE PRECIP. A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE NORTHERN PART OF THE CWA WILL ALLOW FOR VARIABLE WINDS...WHILE MORE SOUTHERLY WINDS SHOULD BE COMMON ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. && .PREV DISCUSSION... /ISSUED 939 PM CDT THU JUN 5 2014/ ..UPDATE... DISCUSSION... THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED UP POPS SOME THE REMAINDER OF THE EVENING IN THIS REGION. HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY REACHING WRN AR AFTER 4 AM. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 85 71 86 / 80 60 50 60 FSM 71 85 70 91 / 50 60 30 40 MLC 73 88 72 90 / 60 40 30 30 BVO 69 83 69 84 / 100 60 60 60 FYV 67 81 67 84 / 50 60 50 50 BYV 67 81 67 82 / 60 60 50 60 MKO 71 85 71 88 / 60 60 40 50 MIO 68 82 68 83 / 100 60 60 60 F10 72 87 72 89 / 60 50 40 40 HHW 73 90 72 90 / 50 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Jun 6, 12:41 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1241 AM CDT FRI JUN 6 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061745- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1241 AM CDT FRI JUN 6 2014 ...SEVERE WEATHER POTENTIAL THE REST OF TONIGHT INTO FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH ACROSS PARTS OF NORTHEAST OKLAHOMA TONIGHT...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS INTO THE MORNING HOURS FRIDAY AS ANOTHER THUNDERSTORM COMPLEX MOVES INTO THE REGION. LARGE HAIL AND STRONG WINDS WILL AGAIN BE POSSIBLE. PERIODS OF HEAVY RAINFALL FALLING OVER THE SAME LOCATIONS AND ALSO OVER LOCATIONS THAT RECEIVED RECENT RAINS WILL HAVE THE POTENTIAL FOR FLASH FLOODING CONDITIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A THUNDERSTORM COMPLEX IS EXPECTED TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY MORNING. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS FRIDAY AS A NEARLY STATIONARY FRONTAL BOUNDARY OVER THE REGION INTERACTS WITH DAYTIME HEATING AND ANY LEFTOVER OUTFLOW BOUNDARIES FROM THE MORNING ACTIVITY. LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR THE NEXT SEVERAL DAYS ACROSS THE REGION. EACH COMPLEX WILL CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL. FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS OF HEAVY RAIN EFFECT THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 6, 12:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HAIL 6 WSW PRYOR 36.28N 95.42W
06/05/2014 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 6, 12:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL CHOUTEAU 36.19N 95.34W
06/06/2014 E1.75 INCH MAYES OK STORM CHASER
&&
SFPLocal storm report, Jun 6, 12:16 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST CHOUTEAU 36.19N 95.34W
06/06/2014 M60 MPH MAYES OK STORM CHASER
&&
SFPLocal storm report, Jun 6, 12:33 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1233 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 1 NE MURPHY 36.16N 95.23W
06/06/2014 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 6, 1:00 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL 7 NE NOWATA 36.77N 95.55W
06/05/2014 E2.50 INCH NOWATA OK PUBLIC
REPORTED IN CHILDERS AREA
&&
SFPLocal storm report, Jun 6, 1:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL PRYOR 36.31N 95.32W
06/05/2014 E0.75 INCH MAYES OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:30 AM CDT | Special Weather Statement | TSA | Carroll | 30 min |
| Jun 6, 3:40 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 4 days |
| Jun 6, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 56 min |
| Jun 6, 11:17 AM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| Jun 6, 11:24 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 51 min |
| Jun 6, 11:34 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 116 min |
| Jun 6, 11:49 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 56 min |
| Jun 6, 12:18 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 117 min |
| Jun 6, 12:48 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.